Florida, 2008Drought in Florida, July 1 to 15, 2008
July 1 to 15, 2008 · NWS MFL · 3 events in 3 counties and zones
Long term drought conditions continued into July over the Lake Okeechobee area, but heavy rains during the month of July brought an end to the drought conditions.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Long term drought conditions continued into July over the Lake Okeechobee area, but heavy rains during the month of July brought an end to the drought conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 30, 8:44 PM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 30, 8:44 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
944 PM EDT MON JUN 30 2008
.UPDATE...NO MAJOR CHANGES PLANNED FOR EVENING UPDATES.
CONVECTION STILL LINGERING ACROSS MUCH OF THE INTERIOR PENINSULA
AND THIS DEPICTED IN THE GRIDS UNTIL 03Z SO STILL LOOKS GOOD. ALSO
HAVE SOME CONVECTION IN THE ATLANTIC OFFSHORE WATERS INCHING ITS
WAY TOWARDS THE E CST SO PLAN ON LEAVING ISOLD POPS FOR THE E
COASTAL ZONES THROUGH THE NIGHT AS ALREADY ADVERTISED. THE 00Z MFL
SOUNDING DOES SHOW THE INCREASED INSTABILITY WITH PWAT NOW UP TO
TWO INCHES EVEN WITH A K OF 32. WITH THE DIGGING TROUGH TO OUR
NORTH, COULD BE QUITE ACTIVE CONVECTIVELY FOR TUESDAY ACROSS THE
REGION. 30/KOB
&&
.PREV DISCUSSION... /ISSUED 759 PM EDT MON JUN 30 2008/
AVIATION...VFR ALL TERMINALS THRU 14Z THOUGH STRAY SHRA MAY MOVE
OFF ATLC WITH VERY TEMPORARY MVFR CIG/VSBY E CST TERMINALS. AFT
14Z VCSH ALL TERMINALS WITH VCTS AFT 18Z.
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 30, 11:06 PM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1206 AM EDT TUE JUL 1 2008
FLZ063-066>075-168-172>174-011615-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1206 AM EDT TUE JUL 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TONIGHT
THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL OCCUR OVER THE
ADJACENT COASTAL WATERS OVER NIGHT AND MAY SOMETIMES MOVE ONTO THE
EAST AND WEST COASTS. THE MAIN HAZARD WILL BE OCCASIONAL LIGHTNING
WHICH WILL BE ACCOMPANIED BY SOME BRIEF BUT LOCALLY HEAVY
RAINFALL.
WATERSPOUTS: THUNDERSTORMS OFF THE BROWARD AND THE PALM BEACH COAST
MAY PRODUCE BRIEF WATERSPOUTS EARLY TONIGHT.
NO OTHER HAZARDOUS WEATHER IS ANTICIPATED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STEERING PATTERN WILL SHIFT, BRINGING HIGHER CHANCES FOR
THUNDERSTORMS BACK TO THE EAST COAST METRO AREAS TUESDAY THROUGH
WEDNESDAY. A RETURN TO MORE WESTERN ACTIVITY IS EXPECTED LATER IN
THE WEEK.
SOUTHEAST WINDS WILL CONTINUE THE RISK FOR RIP CURRENTS AT THE
ATLANTIC BEACHES AT LEAST THROUGH EARLY THIS WEEK. SWIMMERS ARE
URGED TO EXERCISE CAUTION.
A LIGHTER WIND FLOW AND CONVERGENCE OVER THE ATLANTIC WATERS COULD
LEAD TO AN OCCURRENCE OF WATERSPOUT ACTIVITY TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR WATERSPOUTS TONIGHT ALONG THE BROWARD
AND PALM BEACH COASTAL WATERS.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 30, 11:04 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1204 AM EDT TUE JUL 1 2008
FLZ172-010430-
COASTAL BROWARD COUNTY FL-
1204 AM EDT TUE JUL 1 2008
...WATERSPOUT JUST OFFSHORE COASTAL BROWARD COUNTY...
AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAUDERDALE BY THE
SEA TO AVENTURA...MOVING NORTH AT 4 MPH.
TRAINED WEATHER SPOTTERS REPORTED SEEING A WATERSPOUT IN THE
LIGHTNING FLASHES A FEW MILES EAST SOUTHEAST OF THE INTERSECTION OF
A1A AND LAS OLAS BOULEVARD. THE LINE OF STORMS PRODUCING THIS
WATERSPOUT IS MOVING TOWARDS THE COAST.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. IF REPORTS ARE
RECEIVED OF THE WATERSPOUT APPROACHING THE COAST THEN A TORNADO
WARNING MAY BE NECESSARY.
LAT...LON 2627 8009 2626 8009 2618 8010 2600 8015
2634 8008
TIME...MOT...LOC 0404Z 169DEG 4KT 2621 8005 2595 8010
STRASSBERGDrought, Glades
- When
- July 1, 12:00 AM EST to July 15, 7:00 AM EST
- Where
- Glades forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.957, -81.189 (the zone’s center; the record gives no point)
Drought conditions which have persisted for most of the year lingered into the first part of July. Heavy rains throughout the month, combined with rising lake and river levels, enabled the area to be downgraded from a severe drought (D2) to a moderate drought status (D1). Rainfall totals around the area were mainly in the 8 to 11 inch range, which is several inches above normal for July. The level of Lake Okeechobee rose over a foot during the month.
Drought, Hendry
- When
- July 1, 12:00 AM EST to July 15, 7:00 AM EST
- Where
- Hendry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.554, -81.166 (the zone’s center; the record gives no point)
Drought conditions which have persisted for most of the year lingered into the first part of July. Heavy rains throughout the month, combined with rising lake and river levels, enabled the area to be downgraded from a severe drought (D2) to a moderate drought status (D1). Rainfall totals around the area were mainly in the 8 to 11 inch range, which is several inches above normal for July. The level of Lake Okeechobee rose over a foot during the month.
Drought, Inland Palm Beach County
- When
- July 1, 12:00 AM EST to July 15, 7:00 AM EST
- Where
- Inland Palm Beach County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Drought conditions which have persisted for most of the year lingered into the first part of July. Heavy rains throughout the month, combined with rising lake and river levels, enabled the area to be downgraded from a severe drought (D2) to a moderate drought status (D1). Rainfall totals around the area were mainly in the 8 to 11 inch range, which is several inches above normal for July. The level of Lake Okeechobee rose over a foot during the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 1 to 31, 20081 death · 68 injured · 8 events
- Wildfire in California, July 1 to 25, 2008$5.0 million · 1 event
- Hail and Damaging Wind in Minnesota, July 1, 2008$355,000 · 1.25 in hail · 14 events
- Drought in Texas, July 1 to 31, 2008$165,000 · 7 events
- Hail and Damaging Winds in New Hampshire, July 1, 2008$145,000 · 50 kt wind · 4 events
- Flood and Hail in Massachusetts, July 1, 2008$81,000 · 1.75 in hail · 16 events
- Tornado and Hail in Florida, July 1 to 2, 2008$73,000 · EF0 · 8 events
- Flood in Illinois, July 1 to 14, 2008$100,000 · 1 event
- Flood in Missouri, July 1 to 16, 2008$100,000 · 1 event
- Flood in Illinois, July 1 to 10, 2008$50,000 · 1 event
- Drought in North Carolina, July 1 to 31, 200834 events
- Hail and Damaging Winds in Connecticut, July 1, 2008$28,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125961, 125962, 125963.